Alert archive / California / Beach Hazards Statements in 2019
Beach Hazards Statement 18, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Jul 9, 2019, 3:31 PM PDT for Orange County, San Diego County, California. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2019, 3:31 PM PDT (22:31 UTC)
- Expired
- Jul 10, 2019, 4:34 PM PDT
- In force
- 25 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
543 WHUS46 KSGX 092231 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 331 PM PDT Tue Jul 9 2019 CAZ043-552-101400- /O.NEW.KSGX.BH.S.0018.190709T2231Z-190711T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 331 PM PDT Tue Jul 9 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THURSDAY MORNING... The National Weather Service in San Diego has issued a Beach Hazards Statement...which is in effect through Thursday morning. * Surf...Long period south swells will continue with surf 3 to 6 feet, with isolated sets to 7 feet. * Timing...Surf will diminish Thursday. * Impacts...High risk of strong rip currents that can pull swimmers out to sea. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement is issued when threats such as strong rip currents...elevated surf heights...minor tidal overflow...or lightning are possible at local beaches. Obey posted warning signs and flags and talk to a lifeguard before swimming. Use caution when in or near the water and always swim near a lifeguard. && $$ jmb
3 follow-up statements
284 WHUS46 KSGX 101033 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 333 AM PDT Wed Jul 10 2019 CAZ043-552-102100- /O.CON.KSGX.BH.S.0018.000000T0000Z-190711T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 333 AM PDT Wed Jul 10 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY MORNING... * Surf...Elevated south swells from 190-210 degrees at 14-16 seconds will bring surf of 3 to 6 feet, with isolated sets to 7 feet through Thursday morning. * Impacts...High risk of strong rip currents that can pull swimmers out to sea. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement is issued when threats such as strong rip currents...elevated surf heights...minor tidal overflow...or lightning are possible at local beaches. Obey posted warning signs and flags and talk to a lifeguard before swimming. Use caution when in or near the water and always swim near a lifeguard. && $$ Connolly https://www.weather.gov/sandiego
990 WHUS46 KSGX 102049 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 149 PM PDT Wed Jul 10 2019 CAZ043-552-110500- /O.CON.KSGX.BH.S.0018.000000T0000Z-190711T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 149 PM PDT Wed Jul 10 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY MORNING... * Surf...Elevated south swells from 190-210 degrees at 14-16 seconds will continue to bring surf of 3 to 5 feet, with isolated sets to 6 feet through Thursday morning. * Impacts...High risk of strong rip currents that can pull swimmers out to sea. PRECAUTIONARY/PREPAREDNESS ACTIONS... A beach hazards statement is issued when threats such as strong rip currents...elevated surf heights...minor tidal overflow...or lightning are possible at local beaches. Obey posted warning signs and flags and talk to a lifeguard before swimming. Use caution when in or near the water and always swim near a lifeguard. && $$ https://www.weather.gov/sandiego
692 WHUS46 KSGX 102334 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 434 PM PDT Wed Jul 10 2019 ...BEACH HAZARDS STATEMENT CANCELLED... .Elevated surf conditions have subsided and the Beach Hazards Statement has been cancelled. Occasional sets to 5 FT will still be possible at favored Orange County beaches, such as Huntington Beach, through Thursday morning. CAZ043-552-110045- /O.CAN.KSGX.BH.S.0018.000000T0000Z-190711T1800Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 434 PM PDT Wed Jul 10 2019 ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in San Diego has cancelled the Beach Hazards Statement. $$ Rodriguez https://www.weather.gov/sandiego
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Jul 9, 1:10 PM PDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 9, 1:10 PM PDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service San Diego CA 110 PM PDT Tue Jul 9 2019 .SYNOPSIS... High pressure building aloft will bring a warming trend through the weekend. High temperatures will be above average Friday through Sunday and the marine layer will turn shallower. Small amounts of monsoonal moisture could bring some afternoon clouds this weekend. The weather pattern doesn't change much next week with warm summer days and mild nights. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... A summer weather pattern will build over the Southwestern U.S. this week as an expansive area of high pressure builds over the Four Corners. 500 mb heights steadily rise from 588 today to 592 dm Thursday and Friday, resulting in a slow and steady warm up through the end of the week. Max temperatures will be about where they should be Wednesday and then be a little warmer Thursday, followed by even warmer/hotter days Friday and Saturday as the upper ridge anchors itself over the Southwest. Height anomalies of 30-60 dm during this time will translate to temperatures that will be 3 to 8 degrees above average. Changes from the morning discussion: Max temperatures have been raised 1-2 degrees in the Deserts and the Inland Empire Thursday through Saturday. The airmass starts to heat up with 850 mb temps of 26-27C, which translates dry adiabatically to highs of 100-106 in parts of the Inland Empire unaffected by the sea breeze. In the deserts on Thursday and Friday the airmass is still is quite dry with Td's in the 40s. Guidance has historically under- forecast Max T in these dry events, and max temperatures were raised there too. Here are the updated forecasted high temperatures Thursday through Saturday: Lower Deserts: 112-117 Upper Deserts: 100-107 Inland Empire: 98-105 SD Valleys: 85-95 Inland Orange: 85-95 Mountains: 80-95 Coastal areas: 70-80 These values put us on the fringe of the July Heat Warning thresholds in the Lower Deserts (~117F), and Heat Advisory Thresholds over the Inland Empire (~103F). We will continue to monitor model trends over the coming days. The marine layer will become shallower through the end of the week but does not disappear completely, and this natural air conditioner will help moderate temperatures in the coastal zones. The monsoon signal remains weak through Sunday but there is a hint of midlevel moisture moving in over the weekend for some increase in high clouds which could temper the highs a degree or two on Sunday. The long range outlook for next week shows some flattening of the upper ridge over the Southwest as a trough moves inland across the Pacific Northwest. Impacts down here will be minor and temperatures will remain a little above average through mid-July. && .AVIATION... 092000Z...Coast/Valleys...High clouds AOA 20k FT MSL will prevail through the afternoon. OVC011-017 low clouds with tops 2500 ft MSL redeveloping after 04Z at the coast and pushing into SD/OC county valleys. MOD confidence in cigs 12-16Z at KONT/KSBD near 1500 ft MSL. Cigs slightly below 1000 ft MSL at times with vis 1-3 sm in areas of coastal slopes/elevated terrain overnight. Mountains/Deserts...Gusty afternoon/evening winds near 20-25 kts San Gorgonio Pass/western Coachella Valley (KPSP). Otherwise, mostly clear with unrestricted vis through through Wednesday. && .MARINE... No hazardous marine weather through Saturday. && .SKYWARN... Skywarn activation will not be needed this week. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...Moede AVIATION/MARINE...APR
Nearby
Beach Hazards Statements in California, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.